Advanced Search
MyIDEAS: Login to save this article or follow this journal

Consumption correlatedness and risk measurement in economies with non-traded assets and heterogeneous information

Contents:

Author Info

  • Grossman, Sanford J.
  • Shiller, Robert J.

Abstract

The consumption beta theorem of Breeden makes the expected return on any asset a function only of its covariance with changes in aggregate consumption. It is shown that the theorem is more robust than was indicated by Breeden. The theorem obtains even if one deletes Breeden's assumptions that (a) all risky assets are tradable, (b) investors have homogeneous beliefs, (c) other assets can be traded without transactions costs and (d) that all assets have returns which are Ito processes.

(This abstract was borrowed from another version of this item.)

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.sciencedirect.com/science/article/B6VBX-45KNM06-52/2/d8a24d7499823408ee932d2571d8cb93
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Journal of Financial Economics.

Volume (Year): 10 (1982)
Issue (Month): 2 (July)
Pages: 195-210

as in new window
Handle: RePEc:eee:jfinec:v:10:y:1982:i:2:p:195-210

Contact details of provider:
Web page: http://www.elsevier.com/locate/inca/505576

Related research

Keywords:

Other versions of this item:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Merton, Robert C., 1971. "Optimum consumption and portfolio rules in a continuous-time model," Journal of Economic Theory, Elsevier, vol. 3(4), pages 373-413, December.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
This item has more than 25 citations. To prevent cluttering this page, these citations are listed on a separate page.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:eee:jfinec:v:10:y:1982:i:2:p:195-210. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.